MAUDE Adverse Event Report: ANGIOMED GMBH & CO. MEDIZINTECHNIK KG FLUENCY PLUS ENDOVASCULAR STENT GRAFT

ANGIOMED GMBH & CO. MEDIZINTECHNIK KG FLUENCY PLUS ENDOVASCULAR STENT GRAFT
Catalog Number FEM08060
Medical Device Problem Code Positioning Failure (1158)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 03/07/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The lot history records are being reviewed.The event is currently under investigation.
 
Event or Problem Description
It was reported that the endovascular stent graft could only be deployed halfway during treatment of a small extravasation of the left arm.The delivery system was removed and another device of the same brand was used over the same access but the same issue occurred.There was no reported patient injury.This is the same patient as reported in medwatch report concerning patient (b)(6).
 
Additional Manufacturer Narrative
The lot history records have been reviewed with special attention to the manufacturing and inspection of this product and the product was found to have met the specification prior to shipment.There is no indication for a manufacturing-related failure.On the basis of the condition of the returned sample, the reported event could be confirmed.The stent graft was found to be partially deployed upon sample receipt.The outer sheath was found to be significantly elongated indicating that increased friction must have affected on the delivery system during the attempt to deploy the stent graft.During the performed function test, the stent graft could be released completely.Potential contributing factors to the reported event have been considered.Previous investigations of similar complaints have been reviewed.This type of event may be associated with a difficult vessel anatomy leading to increased friction and subsequent partial deployment.As reported, the tracking path and target lesion were tortuous.Pre-dilation of the lesion had been performed.Insufficient flushing of the device may be another contributing factor to the reported event.On the basis of the information available and the evaluation of the sample, a definite root cause for the reported event could not be determined.The ifu states that the device must be flushed with sterile saline.Also the ifu states: "the safety and effectiveness of the device when placed across a tight bend (.) has not been evaluated.Prior to stent graft deployment, ensure that the proximal (inflow) stent graft end is positioned in a straight section of the lumen to reduce the risk of higher deployment forces and possible endovascular system failure." and "do not kink the delivery catheter or use excessive force during delivery to the target lesion." in addition, the ifu states: "if unusual resistance or high deployment force is encountered during stent graft deployment, abort the procedure, remove the delivery system and use an alternative device." the reported application represents an off-label use of the device.The ifu states that the fluency plus endovascular stent graft is indicated for use in the treatment of in-stent restenosis in the venous outflow of hemodialysis patients dialyzing by either an arteriovenous (av) fistula or av graft and for the treatment of stenosis in the venous outflow of hemodialysis patients dialyzing by an av graft.
 
Event or Problem Description
It was reported that the endovascular stent graft could only be deployed halfway during treatment of a small extravasation of the left arm.The delivery system was removed and another device of the same brand was used over the same access but the same issue occurred.There was no reported patient injury.This is the same patient as reported in medwatch report concerning patient id # (b)(6).

Brand Name
FLUENCY PLUS ENDOVASCULAR STENT GRAFT
Common Device Name
ENDOVASCULAR STENT GRAFT
Manufacturer (Section D)
ANGIOMED GMBH & CO. MEDIZINTECHNIK KG
wachhausstr. 6
karlsruhe 76227
GM  76227
MDR Report Key6456907
Report Number9681442-2017-00127
Device Sequence Number874703
Product Code PFV
UDI-Device Identifier04049519008486
UDI-Public(01)04049519008486(17)191028(10)ANAX3245
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
P130029
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup
Report Date (Section B) 05/24/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/28/2019
Device Catalogue NumberFEM08060
Device Lot NumberANAX3254
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/17/2017
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 03/07/2017
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date04/04/2017
Supplement Report FDA Received Date05/24/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age46 YR
Patient Weight62